Hail, Gage
- When
- August 25, 7:55 AM CST
- Where
- Gage County, 7 mi SW of Beatrice
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.200, -96.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 25, 2:15 AM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 AM CDT WED AUG 25 2004 .DISCUSSION... FORECAST CHALLENGES CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES INTO THE WEEKEND. UPPER TROF TO THE WEST CONTINUES TO THROW SHORTWAVES AT THE AREA. COMPLEX ACROSS WESTERN NEBRASKA IS PROGGED TO CONTINUE NORTHEAST THIS MORNING...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO A PORTION OF THE FORECAST AREA THROUGH THE MORNING AND EARLY AFTERNOON HOURS. SOME WEAKENING IS EVIDENT PER LATEST REGIONAL RADARS SO CONFIDENCE NOT REAL HIGH ON ACTIVITY LINGERING INTO THE LATE MORNING HOURS. LEFT OVER OUTFLOW BOUNDARIES MAY EXIST ACROSS THE FORECAST AREA THIS AFTERNOON. WITH AMPLE MOISTURE REMAINING IN PLACE AND ANOTHER WEAK SHORTWAVE MOVING ACROSS SOUTHERN SOUTH DAKOTA...WL LEAVE A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE NORTH. UNCERTAINTY CONTINUES INTO THURSDAY AND FRIDAY AS NORTHERN SEGMENT OF UPPER TROF PASSES THRU THE SOUTHERN PRAIRIE PROVINCES...PUSHING A WEAK BOUNDARY THROUGH ON THURSDAY. UPPER TROUGH OVER THE WESTERN CONUS BEGINS TO APPROACH THE CENTRAL PLAINS ON FRIDAY...DRIVING A STRONGER FRONT INTO THE CENTRAL PLAINS. TEMPERATURES SHOULD COOL WELL INTO THE LOWER 70S TO LOWER 80S ACROSS THE FORECAST AREA. PCPN CHANCES ALSO INCREASE ON FRIDAY/FRIDAY NIGHT WITH LARGE SCALE ASCENT AHEAD OF APPROACHING TROUGH. TROUGH AXIS SHOULD PASS OVERHEAD ON SATURDAY...ENDING PCPN CHANCES ACROSS THE AREA. FLOW ALOFT BRIEFLY BECOMES NORTHWESTERLY ON SUNDAY. RIDGE BREAKS DOWN EARLY IN THE SCHOOL/WORK WEEK...ALLOWING FOR A DRY ZONAL FLOW PATTERN WITH A SLIGHT WARM UP TOWARDS MID WEEK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 AM CDT WED AUG 25 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 520 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OUTLOOK AREA THIS MORNING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. THESE STORMS SHOULD DIMINISH BY LATE MORNING...HOWEVER REDEVELOPMENT IS POSSIBLE LATER THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE THIS AFTERNOON OR EVENING WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE OUTLOOK AREA FROM THURSDAY NIGHT THROUGH SATURDAY. SEVERE STORMS MAY OCCUR AGAIN FRIDAY...WITH HAIL AND STRONG WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AFTERNOON. GRIFFIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
500 AM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0452 AM HAIL 4 NE GRETNA 41.18N 96.19W
08/25/2004 0.75 INCH SARPY NE CO-OP OBSERVER
&&
BGThe Omaha radar (KOAX), 131 km away, was scanning. The volume nearest the first event began at 13:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422222.